Last week my parents were here to help us clean and organize.
That’s because I came home after completing daily radiation therapy in April, and there were still things I hadn’t found a place for. My home office was the catch-all for anything I couldn’t deal with—meaning the floor was entirely covered with laundry baskets full of clothes, books, gifts, papers, and furniture.
Sure, it was annoying walking by that room and seeing the chaos, but it was also a hazard. I don’t exactly get around well on my feet when there aren’t a billion obstacles in my way.
Anyway, my parents (a.k.a. the best parents in the world) helped us clean, mow, fix my Kitchen Aid mixer, and more—all while my mom is dealing with her own sidelining medical problems.
In October, the plan is to have a garage sale as a way to finish de-cluttering and fund-raise for ourselves. If you’re in the area and want to see what we’ve got for sale, watch my Facebook page for an announcement. If you’re not in the area but want to help, you can contribute to my YouCaring campaign or buy from our Amazon wishlist (items automatically ship to our address when you buy).
It’s been so long since I’ve posted here. I feel like I should give a health update. Truth is, there’s not much to tell. I spend a lot of time sleeping. The first week after a chemo treatment, I’m exhausted and tired.
But there’s also the issue of my tapering off of dexamethasone again. I’m down to one half-milligram dose daily. It makes me so lethargic and all of my muscles are achy and sore. Not just major muscle groups like quads and hamstrings and biceps and triceps, but the muscles in my cheeks and hands and toes.
My oncologist says I’m on such a low dose of dex that he doesn’t see how it can be affecting me so dramatically. This is the story of my life, people. Medicines that barely affect most patients will potentially melt me from the inside out. It’s a blessing and a curse. On the one hand, if I take a half dose of Benadryl, I will sleep for a week. On the other hand, medical cannabis works so well on me that I only have to visit the dispensary every six weeks or so.
Anyway, coming off of the steroid is not fun, but I am more confident that I will actually be able to quit taking the dexamethasone entirely in a few more weeks. That will hopefully lead to much needed weight loss and help me scratch steroid-induced diabetes off my list of things to worry about.